Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2009, 11:05 AM EST for 5 counties in Georgia. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2009, 11:05 AM EST (16:05 UTC)
- Expired
- Feb 28, 2009, 11:45 AM EST
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Houston County, GA, Macon County, GA, Peach County, GA, Schley County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 11:30 AM EST | TSTM WND DMG | Montezuma, GA | 1 TREE DOWN ON HIGHWAY 49 NORTH AT MILE MARKER 16. |
| Feb 28, 11:30 AM EST | HAIL 0.75 | Montezuma, GA | PENNY SIZED HAIL REPORTED ALONG HIGHWAY 126 EAST. |
| Feb 28, 11:40 AM EST | TSTM WND DMG | Montezuma, GA | ONE TREE AND POWER LINES DOWN AT NORTH ADAMS STREET. |
| Feb 28, 11:50 AM EST | TSTM WND DMG | Montezuma, GA | TREE ON HOUSE OFF OF HWY 224. HOUSE SUSTAINED MODERATE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:25 AM EST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 700 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281605
SVRFFC
GAC153-193-225-249-269-281645-
/O.NEW.KFFC.SV.W.0052.090228T1605Z-090228T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN CENTRAL GEORGIA
SOUTHERN PEACH COUNTY IN CENTRAL GEORGIA
MACON COUNTY IN WEST CENTRAL GEORGIA
NORTHERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1145 AM EST
* AT 1102 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR IDEAL...
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGLETHORPE...MONTEZUMA...MARSHALLVILLE AND PERRY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST SATURDAY AFTERNOON
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3229 8437 3250 8428 3255 8355 3238 8354
3229 8362 3229 8390
TIME...MOT...LOC 1605Z 268DEG 34KT 3241 8417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 10:31 AM EST, 34 minutes earlier.
Area forecast discussion, Feb 28, 10:31 AM EST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 AM EST SAT FEB 28 2009 .UPDATE... ALREADY UPDATED GRIDS AND TEXT PRODUCTS. SEVERAL SIGNIFICANT CHANGES TO FCST...MAINLY ON SUNDAY PERIOD. FOR NEAR TERM...HAVE TWEAKED POPS AND INCREASED SEVERE AND HVY RAIN THREAT INTO REST OF SE COUNTIES. LOWERED POPS AND HEAVY RAIN THREAT FOR MUCH OF NORTH GA. PLAN ON LETTING FLOOD WATCH EXPIRE AT NOON. PERIODS OF HVY RAIN POSSIBLE OVER CENTRAL GA BUT NO WIDESPREAD FLOODING EXPECTED. INDEED...RIVERS OF NORTH GA BEHAVING WELL FOR MOST PART. WIDESPREAD 1 TO 4 INCHES RECEIVED BUT NO CONCENTRATED AREA OF VERY HEAVY RAIN. SHRA/TSRA SHOULD CONTINUE TO PUSH EAST AND SOUTH THIS AFTERNOON. MAY SEE ANOTHER TOR OR SVR WATCH AFTER 19Z FOR FAR SE COUNTIES. INSTABILITY AND VERTICAL WIND SHEAR WILL REMAIN FAVORABLE FOR DMG WIND AND ISOLATED TORNADOES REST OF DAY. HAD A FEW REPORTS OF DAMAGE FROM TORNADO IN FAR SE AL AND VERY GOOD SIGNATURES OF TORNADOES ON KMXX AND KFFC RADARS IN THE LAST HOUR. FOR SUNDAY...HAVE MODIFIED LOCATION OF RAIN/SNOW MIX AND SNOW AREAS BASED ON 1000-850MB THICKNESS. 850-700MB THICKNESS EASILY SUPPORTIVE OF SNOW SO ONLY QUESTION ON PTYPE WILL BE LOW LEVEL TEMPERATURES AND HOW SOON HYDROMETEORS WILL MELT AS THEY FALL INTO 1000FT WARM LAYER. MODELS CONVERGING EVEN MORE ON TRACK OF UPPER LOW AND COLD 1000-850MB THICKNII. APPEARS THAT WC GA WILL SEE SWITCHOVER TO RAIN/SNOW OR SNOW SOONER THAN NE GA AS UPPER LOW TRACKS FROM MGM AT 12Z TO NEAR ALB/AMERICUS AT 18Z TO NEAR STATESBORO AT 00Z MONDAY. HAVE EDITED GRIDS TO INDICATE THIS. ACCUMULATIONS WILL LIKELY REMAIN MODEST DUE TO WARM AIR NEAR SFC AND WARM GROUND...AROUND AN INCH OR LESS MAINLY ON GRASSY/EXPOSED SFCS. HOWEVER WITH STEEP LAPSE RATES ABOVE 750MB COULD SEE INTENSE BAND OF HEAVY SNOW SETUP IN DEFORMATION AREA JUST NW OF UPPER LOW WITH SNOWFALL RATES 1+ PER HOUR...SIMILAR TO LITERAL SNOWFALL RATES FROM MODELS. IF TEMPS FALL TO NEAR FREEZING IN HEAVY SNOW BAND...COULD SEE 2-4 INCHES PILE UP QUICKLY. CANT RULE OUT EVEN HEAVIER AMOUNTS IN EASTCENTRAL GA BETWEEN ATLANTA AND AUGUSTA AS FORCING INCREASES. AGAIN...LIMITING FACTOR FOR HEAVY SNOW IS WARM LAYER IN LOWEST 1000FT WHICH IS NOT HANDLED WELL BY MODEL P-TYPE ALGORITHM WHICH FOCUS ON 1000-850MB TEMPS TOO MUCH IN CASES LIKE THIS. WILL WATCH 12Z MODELS CLOSELY AND UPDATE FCST AS NEEDED. SNELSON && .PREV DISCUSSION... /ISSUED 530 AM EST SAT FEB 28 2009/ SHORT TERM /TODAY THROUGH MONDAY/... BROAD AREA OF MODERATE TO HEAVY RAIN ADVECTING ACROSS THE COUNTY WARNING AREA THIS MORNING AS SURFACE LOW PRESSURE DEEPENS AND MOVES EAST FROM MISSISSIPPI. FLOODING THREAT CONTINUES THIS MORNING ACROSS NORTH GEORGIA WHERE SOME AREAS HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN...AND COULD SEE AN ADDITIONAL 1 TO 2 INCH BEFORE PRECIP BEGINS TO TAPER OFF THIS AFTERNOON. PLAN TO LET FLOOD WATCH RUN UNTIL AROUND NOON. THUNDERSTORM THREAT SO FAR HAS STAYED WEST OF OUR AREA..CLOSER TO SURFACE LOW...BUT SUSPECT AS WE CONTINUE TO GO THROUGH THE MORNING AND THE SURFACE LOW GETS CLOSER...WILL SEE SOME THUNDERSTORMS (STRONG TO POSSIBLY SEVERE) WORK INTO PORTIONS OF WEST GEORGIA...PERHAPS AROUND SUNRISE. THINK SEVERE THREAT SHOULD BE CONCENTRATED MAINLY SOUTH OF I-20 TODAY...SOUTH OF FRONTAL BOUNDARY AND IN THE AREA WHERE MODELS SHOW CAPES INCREASING INTO THE 500 TO 1000 RANGE THIS AFTERNOON. MODELS SIMILAR WITH THE LOW SHIFTING EAST OF OUR AREA TONIGHT AS THE FRONTAL BOUNDARY SETTLES INTO SOUTH GEORGIA. FOCUS THEN TURNS TO THE UPPER LOW PROG TO MOVE ACROSS THE SOUTHEAST U.S. TONIGHT AND SUNDAY...BRINGING DEEPER MOISTURE BACK ACROSS OUR AREA. BY THIS TIME MODELS SHOW THICKNESSES COLD ENOUGH FOR SNOW OVER A LARGE PORTION OF THE COUNTY WARNING AREA. QUESTION THEN BECOMES WILL SNOW BE ABLE TO STICK??? SUSPECT ANY INITIAL SNOW WOULD MELT WITH GROUND STILL RELATIVELY WARM...BUT GIVEN TIME AND ANY BANDS OF MODERATE SNOW COULD RESULT IN SOME ACCUMULATIONS...ESPECIALLY IN THE MOUNTAINS. CONFIDENCE NOT YET THERE THAT WE WILL MEET CRITERIA FOR WINTER STORM WATCH/WARNING AT THIS TIME...SO WILL HOLD OFF FOR NOW. HOWEVER...PLAN TO ISSUE A SPECIAL WEATHER STATEMENT EMPHASIZING SNOW THREAT. SUSPECT AT SOME POINT WILL HAVE TO GO WITH AT LEAST AN ADVISORY FOR SOME PORTION OF THE COUNTY WARNING AREA. TO COMPLICATE MATTERS EVEN MORE...WINDY CONDITIONS LOOK LIKE A GOOD BET SUNDAY. WIND ADVISORY WILL PROBABLY BE POSTED FOR MUCH OF THE COUNTY WARNING AREA WITH HIGH WIND WARNING POSSIBLY IN THE MOUNTAINS. MODELS SHOW UPPER LOW SHIFTING EAST INTO THE CAROLINAS SUNDAY NIGHT...THEN MOVING OFF THE MID ATLANTIC COAST BY EARLY MONDAY...TAKING DEEPER MOISTURE WITH IT. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE LOW CONTINUES TO SPEED UP THE ATLANTIC SEABOARD MONDAY NIGHT AS WEAK HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST U.S. EXTENDED PROGS SIMILAR WITH HIGH PRESSURE REMAINING DOMINANT OVER OUR AREA INTO MIDWEEK...BEFORE SHIFTING OFF THE MID ATLANTIC THURSDAY AS A LOW PRESSURE SYSTEM MOVES EAST FROM THE CENTRAL PLAINS. LATEST GFS RUN SHOW THIS LOW LIFTING INTO THE GREAT LAKE REGION...PULLING A COLD FRONT ACROSS THE TENNESSEE/LOWER MISSISSIPPI REGION FRIDAY...BUT KEEPS BULK OF DEEPER MOISTURE NORTH AND WEST OF OUR AREA. AVIATION... NEARLY STATIONARY FRONT ACROSS EXTREME NORTH GA THIS MORNING WITH ANOTHER BOUNDARY ALONG A COLUMBUS TO MACON LINE. ATMOSPHERE NEARLY SATURATED AND RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY. THUNDERSTORMS WILL DEVELOP...SOME POSSIBLY SEVERE...MAINLY ACROSS CENTRAL GEORGIA LATER THIS MORNING INTO THE AFTERNOON. CEILINGS SHOULD BE MVFR WITH AREAS OF IFR IN RAIN AND FOG. WINDS EAST TO SOUTHEAST 10 TO 15KT THIS MORNING...BECOMING WEST TO SOUTHWEST 10 TO 15KT AFTER 18Z WHEN SURFACE LOW MOVES INTO THE CAROLINAS. VISIBILITY 3 TO 5SM IN RAIN AND FOG...IMPROVING TO 6SM OVER PARTS OF THE AREA BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 39 41 25 49 / 100 40 90 40 5 ATLANTA 57 35 40 26 47 / 100 30 60 20 5 BLAIRSVILLE 50 35 38 24 43 / 100 30 60 30 5 CARTERSVILLE 57 35 38 24 46 / 90 30 60 10 5 COLUMBUS 67 37 41 27 53 / 100 50 70 10 5 GAINESVILLE 55 35 39 26 47 / 100 30 70 30 5 MACON 66 41 43 28 53 / 100 60 80 30 5 ROME 58 37 38 25 50 / 80 30 50 5 5 PEACHTREE CITY 63 36 40 25 49 / 100 30 70 20 5 VIDALIA 72 45 45 30 49 / 100 80 90 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 2 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK... HANCOCK...HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MUSCOGEE...PEACH...PIKE...PULASKI...PUTNAM... SCHLEY...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && 13
Hazardous weather outlook, Feb 28, 7:00 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 AM EST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT RIVER AND STREAM FLOODING WITH ISOLATED FLASH FLOODING WILL BE POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO THIS AFTERNOON FOR CENTRAL GEORGIA. .SYNOPSIS... LOW PRESSURE HAD DEVELOPED OVER MISSISSIPPI WITH A NEARLY STATIONARY FRONT EXTENDING FROM THE LOW ACROSS NORTHERN ALABAMA AND NORTHERN GEORGIA. A STRONG CLOSED UPPER LOW WILL MOVE FROM THE MIDWEST INTO THE SOUTHEAST TODAY...PUSHING THE FRONT SOUTHEAST TOWARD THE COAST TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE RIVER...STREAM...AND CREEK FLOODING ACROSS NORTH GEORGIA...WITH ISOLATED FLASH FLOODING. ADDITIONALLY...THERE IS A THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL...AND POSSIBLY ISOLATED TORNADOES IN MAINLY CENTRAL GEORGIA THIS MORNING INTO THIS AFTERNOON. .DISCUSSION... A SHORT WAVE IN THE MIDWEST WILL CLOSE OFF AND CONTINUE TO STRENGTHEN...SWEEPING TOWARD THE SOUTHEAST STATES TODAY...THEN INTO NORTH FLORIDA BY SUNDAY. MEANWHILE...A FRONTAL BOUNDARY HAD STALLED OVER EXTREME NORTH GEORGIA AND SHOULD REMAIN THERE DURING THE DAY. THE AIR MASS WILL BEGIN TO DESTABILIZE THIS MORNING IN ADVANCE OF THE APPROACHING STORM SYSTEM. THE INCREASING DYNAMICS WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS...GENERALLY OVER PORTIONS OF CENTRAL GEORGIA TODAY. WITH THESE STORMS...DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAIN AND THUNDERSTORMS WILL TRAIN ALONG AND NEAR THE STALLED FRONT IN NORTH GEORGIA TODAY...RESULTING IN MINOR CREEK AND STREAM FLOODING AND SOME LOCAL STREET FLOODING. WRAP AROUND MOISTURE SHOULD BRING A CHANCE OF SNOW TO NORTH GEORGIA LATE TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE IN THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS MUCH OF NORTH AND CENTRAL GEORGIA SUNDAY. ACCUMULATION UP TO ONE INCH POSSIBLE MAINLY ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Feb 28, 7:46 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 746 AM EST SAT FEB 28 2009 GAZ052-066-281315- 746 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHERN TROUP AND SOUTHEASTERN HEARD COUNTIES UNTIL 815 AM EST... AT 744 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HILLCREST...MOVING EAST AT 35 MPH. PEA SIZED HAIL AND HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHERN TROUP AND SOUTHEASTERN HEARD COUNTIES...INCLUDING AREAS AROUND HILLCREST...HARRISONVILLE...CORINTH AND HOGANSVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 8:15 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 AM EST SAT FEB 28 2009 GAZ037-038-046>059-066-067-281445- 815 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER... SPALDING...HEARD...BUTTS...COWETA...JASPER...FAYETTE...HENRY... CLAYTON...TALIAFERRO...NEWTON...GREENE...ROCKDALE...MORGAN... WALTON...OCONEE AND OGLETHORPE COUNTIES UNTIL 945 AM EST... AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM FRANKLIN THROUGH FAYETTEVILLE AND COVINGTON TO LEXINGTON. THESE SHOWERS AND THUNDERSTORMS WERE MOVING EAST TO NORTHEAST AT 40 MPH AND WILL CONTINUE TO TRAIN OVER THE SAME GENERAL AREA. AROUND TWO INCHES OF RAIN HAS ALREADY OCCURRED IN THIS AREA SINCE RAIN BEGAN ON FRIDAY. RUNOFF FROM THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO REACH BANKFULL. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED ACROSS TROUP...MERIWETHER...SPALDING...HEARD...BUTTS...COWETA... JASPER...FAY ETTE...HENRY...CLAYTON...TALIAFERRO...NEWTON...GREENE ...ROCKDALE...MORGAN...WALTON...OCONEE AND OGLETHORPE COUNTIES...INCLUDING AREAS AROUND STARK...JENKINSBURG...WALKER MILL...TOWALAGA...LUELLA...LOCUST GROVE...EUDORA...TURTLE COVE...NORTH ALCOVY...WORTHVILLE...FINCHERVILLE...OAK HILL...ROCKY PLAINS...STEWART AND PORTERDALE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
Special weather statement, Feb 28, 10:00 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010200- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1000 AM EST SAT FEB 28 2009 ...ACCUMULATING SNOW POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA SUNDAY... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS CENTRAL AND SOUTH GEORGIA LATE TONIGHT AND SUNDAY...THEN EXIT OFF THE SOUTH CAROLINA COAST SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND CENTRAL GEORGIA...BEGINNING AS LIGHT RAIN TONIGHT IN NORTHWEST GEORGIA...AND THEN BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT OVER WESTERN GEORGIA BEFORE CHANGING TO ALL SNOW FROM WEST TO EAST. THE COLDEST AIR ALOFT AND NEAR THE SURFACE APPEARS LIKELY TO SHIFT INTO CENTRAL GEORGIA BEFORE PARTS OF NORTH AND NORTHEAST GEORGIA...CLOSER TO THE TRACK OF THE CENTER OF THE UPPER LEVEL LOW STORM SYSTEM. THEREFORE...AREAS NEAR COLUMBUS AND AMERICUS COULD SEE A SWITCH TO SNOW BEFORE AREAS NORTH AND NORTHEAST OF ATLANTA. UNCERTAINTY STILL REMAINS CONCERNING ACCUMULATIONS. WITH THE GROUND STILL RELATIVELY WARM AND THE SNOW MELTING AS IT FALLS INTO THE WARMER AIR NEAR THE GROUND...ANY SNOW THAT FALLS INITIALLY SHOULD MELT. TEMPERATURES AT THE SURFACE ARE EXPECTED TO BE IN THE MID AND UPPER 30S OVER MUCH OF NORTH GEORGIA AND IN THE LOW 40S OVER AREAS SOUTH AND EAST OF MACON. HOWEVER...AS THE COLDER AIR PRESSES EAST AND SOUTH DURING THE DAY...BANDS OF MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. AREAS NORTH AND WEST OF A CORDELE TO LOUISVILLE LINE COULD SEE ACCUMULATIONS AROUND AN INCH BY SUNDAY EVENING. MOST OF THE ACCUMULATION SHOULD BE CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND OVERPASSES. HOWEVER...IF PERIODS OF HEAVY SNOW OCCUR...ISOLATED ACCUMULATIONS OF 1 TO 3 INCHES COULD FALL ON ROADWAYS. AREAS SOUTH OF THE CORDELE TO LOUISVILLE LINE WILL SEE LITTLE OR NO ACCUMULATIONS WHERE TEMPERATURES REMAIN IN THE UPPER 30S. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATION...FOR LATER STATEMENTS AND POSSIBLE WARNINGS OR ADVISORIES ON THIS WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 10:46 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 AM EST SAT FEB 28 2009 GAZ080-092-093-281615- 1046 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN SCHLEY...TAYLOR AND MACON COUNTIES UNTIL 1115 AM EST... AT 1044 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONCORD...MOVING EAST AT 40 MPH. PEA SIZED HAIL AND TORRENTIAL RAINS CAN BE EXPECTED ACROSS SCHLEY...TAYLOR AND MACON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 28, 10:56 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 15 SW HAMILTON 32.61N 85.06W
02/28/2009 HARRIS GA LAW ENFORCEMENT
ONE TREE DOWN NEAR GOAT ROCK LAKE DAM.
&&
GRIFFITHSpecial weather statement, Feb 28, 10:58 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1058 AM EST SAT FEB 28 2009 GAZ089-090-281630- 1058 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 1130 AM EST... AT 1056 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VISTA TERRACE...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 1130 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VISTA TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE... SAINT MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES... BATTLE PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS...FLAT ROCK AND ROSE HILL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:58 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Feb 28, 9:03 AM EST | Severe Thunderstorm Warning | FFC | Harris | 57 min |
| Feb 28, 9:23 AM EST | Tornado Warning | FFC | Harris, Muscogee | 52 min |
| Feb 28, 9:40 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 50 min |
| Feb 28, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 53 min |
| Feb 28, 10:13 AM EST | Tornado Warning | FFC | Chattahoochee, Marion | 47 min |
| Feb 28, 11:14 AM EST | Tornado Warning | FFC | Macon | 37 min |
| Feb 28, 11:18 AM EST | Tornado Warning | FFC | Crawford, Macon, Peach, Taylor | 27 min |
| Feb 28, 11:32 AM EST | Tornado Warning | FFC | Houston, Pulaski | 58 min |
| Feb 28, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Macon, Pulaski | 40 min |
| Feb 28, 12:04 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski, Wilcox | 56 min |
| Feb 28, 12:42 PM EST | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Feb 28, 12:55 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler | 50 min |
| Feb 28, 12:57 PM EST | Severe Thunderstorm Warning | FFC | Dooly | 48 min |
| Feb 28, 1:05 PM EST | Areal Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 28, 1:05 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 40 min |
| Feb 28, 1:10 PM EST | Tornado Warning | FFC | Crisp, Dooly, Wilcox | 50 min |
| Feb 28, 1:36 PM EST | Areal Flood Warning | FFC | Haralson | 5 hr |
| Feb 28, 1:38 PM EST | Tornado Warning | FFC | Dodge, Telfair | 46 min |
| Feb 28, 1:52 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 38 min |
| Feb 28, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 51 min |
| Feb 28, 3:20 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Feb 28, 3:41 PM EST | Winter Weather Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 31 hr |
| Feb 28, 6:00 PM EST | Severe Thunderstorm Warning | FFC | Hancock, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.